Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 69, NWS Northern Indiana

October 18, 2017

NWS Northern Indiana issued this small craft advisory at Oct 18, 2017, 3:43 AM EDT. It took effect at Oct 18, 2017, 10:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2017, 3:43 AM EDT (07:43 UTC)
In effect from
Oct 18, 2017, 10:00 AM EDT
Expired
Oct 19, 2017, 4:00 AM EDT
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

895 
WHUS73 KIWX 180743
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 AM EDT WED OCT 18 2017

LMZ043-046-181545-
/O.NEW.KIWX.SC.Y.0069.171018T1400Z-171019T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
343 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EDT THURSDAY...

* WINDS...SOUTH TODAY VEERING SOUTHWEST TONIGHT 10 TO 20 KNOTS 
  WITH GUSTS TO 25 KNOTS.

* WAVES...INCREASING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
800 
WHUS73 KIWX 181440
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 AM EDT WED OCT 18 2017

LMZ043-046-182245-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-171019T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1040 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...SOUTH TODAY VEERING SOUTHWEST TONIGHT 10 TO 20 KNOTS
  WITH GUSTS TO 30 KNOTS. 

* WAVES...INCREASING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
881 
WHUS73 KIWX 182027
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 PM EDT WED OCT 18 2017

LMZ043-046-190430-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-171019T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
427 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 30 KNOTS.
  

* WAVES...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
867 
WHUS73 KIWX 190231
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT WED OCT 18 2017

LMZ043-046-190800-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-171019T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 1:05 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Oct 18, 1:05 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
105 AM EDT Wed Oct 18 2017

.SYNOPSIS...
Issued at 755 PM EDT Tue Oct 17 2017

An upper level ridge will build into the region and bring mild
temperatures to the area over the next several days. Highs in the
65 to 70 degree range will moderate into the lower to middle 70s
by this weekend. Chances for rain increase Saturday night ahead
of a strong cold front that will bring much colder weather to the
area early next week.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 344 PM EDT Tue Oct 17 2017

Return flow will continue through Wednesday as the center of a large
high pressure area drifts to the mid-Atlantic Seaboard. After winds
of 5 to 10 mph tonight, winds will increase Wednesday with daytime
heating and mixing to 10 to 20 mph with some gusts above 25 mph by
afternoon. Very limited moisture will be available for clouds, so
clear to mostly clear conditions will prevail.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 344 PM EDT Tue Oct 17 2017

Several more warm and dry days are ahead as an upper level ridge
builds toward the Ohio River Valley. Temperatures should rise at
least 10 degrees above normal at times through the end of the week.
The pattern should start to break down by late this weekend as a
large upper level trof becomes negatively tilted toward the Upper
Great Lakes region. It looks like the colder air will come in 2
stages, with the secondary and stronger cold front moving across the
area Monday night. Favor the GFS handling of this system that has
been reasonably consistent since Monday morning. After coordinating
with neighboring offices, have lowered Tuesday high temperatures of
the model blend significantly given very chilly air with 850 mb
temps near 0C per GFS and EC and given clouds and showers.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1234 AM EDT Wed Oct 18 2017

VFR conditions to prevail through the period and beyond.
Mixing of somewhat stronger wind fields aloft will occur once
inversion is lost with some gusts near 20 kts. Quick loss of gustiness
will occur after 00Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.